MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2.5X2.5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX2525
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The purpose of this mdr submission is to report the findings of the device investigation.The embolic coil was observed to be stretched, meeting regulatory reporting criteria.Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Complaint conclusion: as reported by the field, during a coil embolization of the anterior communicating artery (acom), the physician tried to deploy a 2.5x2.5 orbit galaxy xtrasoft (640cx2525, 30461376) through an echelon 10 microcatheter (mc).However, while advancing it midway through the catheter the doctor felt resistance.After a few tries, the doctor removed the coil and deployed competitive coils to complete there was no surgery delays due to the reported event.Additional information received indicated that it was not necessary to remove the microcatheter.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force had been applied to the device.A non-sterile og cmplx xtra soft coil 2.5x2.5 was received inside of a pouch.Visual inspection of the returned device revealed that the support coil was protruding from the introducer.Under microscopic magnification, the embolic coil was observed to be stretched, but it was still attached to the headpiece.The headpiece was still inside the gripper.Due to the embolic coil being already stretched, the functional test could not be performed.A manufacturing record evaluation was performed for the finished device 30461376 number, and no non-conformances related to the malfunction were identified.The device was returned to cerenovus for further evaluation.Visual inspection of the returned device revealed that the support coil was protruding from the introducer, under microscopic magnification, the embolic coil was observed to be stretched, but it was still attached to the headpiece.The headpiece was still inside the gripper.The stretch on the embolic coil and the protruding condition noted on the support coil could have been caused when the embolic coil was tried to be advanced into the microcatheter and did not pass through midway.No contributing factors were identified from the device.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.The resistance encountered during the procedure could not be tested since the embolic coil was already stretched.However, the customer complaint can be confirmed based on the secondary damage encountered on the embolic coil.A manufacturing record evaluation was performed, and no non-conformance was found during the review.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following precaution: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.Assignment of root cause for the events remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failures and damages on the returned system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by the field, during a coil embolization of the anterior communicating artery (acom), the physician tried to deploy a 2.5x2.5 orbit galaxy xtrasoft (640cx2525, 30461376) through an echelon 10 microcatheter (mc).However, while advancing it midway through the catheter the doctor felt resistance.After a few tries, the doctor removed the coil and deployed competitive coils to complete there was no surgery delays due to the reported event.Additional information received indicated that it was not necessary to remove the microcatheter.Nothing was noted to be obstructing the microcatheter.A continuous flush on the microcatheter was maintained.No excessive force had been applied to the device.Based on the product analysis of the device received, the embolic coil was observed to be stretched.

Brand Name
OG CMPLX XTRASOFT COIL 2.5X2.5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
6465917981
MDR Report Key14073780
Report Number3008114965-2022-00283
Device Sequence Number6172347
Product Code KRD
UDI-Device Identifier10886704030669
UDI-Public10886704030669
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number640CX2525
Device Catalogue Number640CX2525
Device Lot Number30461376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2022
Initial Report FDA Received Date04/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECHELON 10 MICROCATHETER
Patient SexUnknown